Skip to content
My WebMD Sign In, Sign Up
Medicine
avatar
beautifulbuffalo posted:
What does one do when they take medicine that makes you gain weight. I talked to my Dr. about changing them to something else and she said this medicine I need and the weight will come off in time. I feel there is no time. I weigh 260 lbs. I gained 100 of it from the meds. I'm so uncomfortable and so depressed.
BB
Reply
 
avatar
rachael2011 responded:
Hi BB. I am sorry for your situation. My first reaction to your post was to get a second opinion just to get another point of view. Is this a life long type of med that you need?

Are you still making changes to your nutrition like eliminating the processed and junk, staying within your calorie range and exercising? If so, keep records of this and bring it back to your doctor to get further advice. Good luck. It has to be frustrating.
Rachael...under construction.

SW 325 CW 281.6 Short term goal-275 Goal weight- unsure
 
avatar
beautifulbuffalo replied to rachael2011's response:
Hi rachael, If my Dr. was new I would seek out a second opinion but I have had this Dr. for 12 years and she knows me well. I see her next week and This will be a discussion because she weighs me also and she will see that I have gained 11lbs in the past 3 months due to a new medicine. Thanks for the advice.
BB
 
avatar
parakeet210 replied to beautifulbuffalo's response:
I've had the same situation bb.. I was on risperidal for years and after this breast scare I'm going off it!! That's just me tho because my head is better!! I really hate how m Some meds can make u gain weight. I've been to my weight dept and nutritionist. I'm currently jus Judy ing it!! It is the best plan I feel u can ever be on. I would write down your food u eat every day n see if that helps
This moment is your life, choose to live it. Grab all the gusto you can!!!

tweety 'keet'

SW 254.2 GW 170
 
avatar
beautifulbuffalo replied to parakeet210's response:
I do keep track of what I eat. I'm doing weight watchers.
 
avatar
parakeet210 replied to beautifulbuffalo's response:
Talk to your doc about nurtrionist weight management program thru ur insurance, ur depression perhaps talk about too..Amber or someone on here says that food is first to control weigh and exercise secondary. U Would do better if u get ur depression in better shape.
This moment is your life, choose to live it. Grab all the gusto you can!!!

tweety 'keet'

SW 254.2 GW 170


Spotlight: Member Stories

Well, my name is Mardee. I am 22 years old and married to my amazing husband for almost 3 years now. And here is my story. I used to be thinner than...More

Helpful Tips

Diet Club Newcomer Tips
In the past we had a Diet Club FAQ: we frequently referred newcomers to it-because it had some great tips, ideas for getting started, and ... More
Was this Helpful?
63 of 78 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.